My heart goes out to Sally Smith (Q & A, Vol 7 no 3) and the many other mothers there must be who have experienced at first hand the various long term side effects of "harmless" antibiotics.
Eleven years ago, my eldest child, then aged 4 and a half, was given an antibiotic as a precaution. She was not ill and apart from one childhood disease, had never had a day's illness in her life.
Her fat metabolism went haywire. Her heart was affected. After six months, she was skin and bones, and I feared the worst. Later, her adult teeth were affected, as was her liver. I could go on at length.
She now desperately needs two milk teeth removed. However, one of the consequences of the effect of the antibiotic was a heart murmur, which has persisted. To date, no particular reason has been established for the murmur, and I hesitate, rightly or wrongly, at the idea of a heart scan. An ECG threw up nothing. I have been told that right across Europe no one will remove teeth without antibiotics under these circumstances because of a one in a million risk of bacteria settling on the heart valve. Do you know of any way round this? V C, Kilmarknock.
Find yourself a good herbalist, who can prescribe berberis or another natural antibiotic. You might also wish to consult our list of dentists in the Dental Handbook, some of whom are homeopaths and may be used to working with non orthodox antibiotics. Also, get a second opinion on the heart murmur (as well as the need for extraction of teeth that will eventually fall out).